# SDR 2023FA0000136

- Difficulty date: March 14, 2023
- Submitted: March 14, 2023
- Operation: General aviation
- Make and model: Extra EA 300
- Aircraft serial: 036
- Aircraft time: 717 hours
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Canopy
- Part number: 01885
- Condition: Crazed
- Location: Zone 800
- Part time: 717 hours
- Component: Canopy, Extra
- Component part number: 01885
- Stage of operation: AB
- How discovered: L
- Nature of condition: O, Z
- Precautionary procedure: K

## Discrepancy

I SENT THE CANOPY OF THE ABOVE AIRCRAFT TO SOUTHEAST AERO SERVICES @ ST AUGUSTINE AIRPORT (KSGJ) FOR THEM TO REPLACE THE BUBBLE. I TRANSPORTED THE REPAIRED CANOPY WITH MY TRUCK WHICH I HAD CAREFULLY SECURED ON THE BACK OF MY TRUCK BED AND DROVE TO PALATKA AIRPORT (28J). WHILE PREPAIRING TO INSTALL ON THE AIRCRAFT I NOTICED SOME SMALL CRAZING ON THE LOWER LEFT SIDE OF THE CANOPY BUBBLE EXTENDING UNDER THE PAINT. WE CAREFULLY REMOVED THE PAINT ON THE INSIDE OF THE CANOPY TO REVEAL MULTIPLE AREAS AROUND THE PERIMETER OF THE ACRYLIC WHICH WAS CRAZED IN THE LOCATIONS WHERE THEY CLAMPED THE STRUCTURE DURING THE INSTALLATION PROCESS. I SUSPECT THAT THE CRAZING WAS CAUSED BY UNCALIBRATED PRESSURE APPLIED DURING THE INSTALLATION PROCESS WITH THEIR JIG DURING THE INSTALLATION. I FEAR PREVIOUSE REPAIRED CANOPYS BY THE SAME FACILITY ARE OUT IN SERVICE WHICH COULD ALSO BE UNSAFE LIKE THE ONE THEY REPAIRED FOR ME.
